Alert archive / Arizona / Red Flag Warnings in 2024

Red Flag Warning 2, NWS Las Vegas, NV

June 16, 2024Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 16, 2024, 2:18 AM MST for Mohave County, Arizona. It took effect at Jun 17, 2024, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2024, 2:18 AM MST (09:18 UTC)
In effect from
Jun 17, 2024, 11:00 AM MST
Expired
Jun 17, 2024, 8:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5921 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS85 KVEF 160918
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
218 AM PDT Sun Jun 16 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley are expected today and Monday due to the combination
of single-digit afternoon relative humidity, poor overnight RH 
recovery, and gusty southwest winds.

AZZ101-102-162200-
/O.NEW.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/
/O.CON.KVEF.FW.W.0001.240616T1800Z-240617T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
218 AM MST Sun Jun 16 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR
MOHAVE COUNTY... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR 
STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Monday. 

* AFFECTED AREA...In northwest Arizona...Fire weather zones 101
  and 102. 

* TIMING...11 AM to 8 PM Sunday and 11 AM to 8 PM Monday.

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.

* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
688 
WWUS85 KVEF 161944
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1244 PM PDT Sun Jun 16 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley are expected the rest of today and again on Monday 
due to the combination of single-digit afternoon relative 
humidity, poor overnight RH recovery, and gusty southwest winds.

AZZ101-102-170300-
/O.CON.KVEF.FW.W.0001.000000T0000Z-240617T0300Z/
/O.CON.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
1244 PM MST Sun Jun 16 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY...

...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY 
FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY...

* AFFECTED AREA...In northwest Arizona...Fire weather zones 101 
  and 102. 

* TIMING...until 8 PM today. After a brief periods of light winds
  which will bring decreased fire danger overnight, a Red Flag
  Warning is in also effect for 11 AM to 8 PM Monday.

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.

* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
321 
WWUS85 KVEF 170258
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
758 PM PDT Sun Jun 16 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley are expected the rest of today and again on Monday
due to the combination of single-digit afternoon relative
humidity, poor overnight RH recovery, and gusty southwest winds.

AZZ101-102-171200-
/O.EXP.KVEF.FW.W.0001.000000T0000Z-240617T0300Z/
/O.CON.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
758 PM MST Sun Jun 16 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY...

* AFFECTED AREA...In northwest Arizona...Fire weather zones 101 
  and 102. 

* TIMING...until 8 PM today. A Red Flag Warning is in also effect
  for 11 AM to 8 PM Monday.

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.

* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
025 
WWUS85 KVEF 170913
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
213 AM PDT Mon Jun 17 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley are expected today due to the combination of single-
digit afternoon relative humidity, poor overnight RH recovery, and
gusty southwest winds.

AZZ101-102-180300-
/O.CON.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
213 AM MST Mon Jun 17 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR
MOHAVE COUNTY...

* AFFECTED AREA...In northwest Arizona...Fire weather zones 101 
  and 102. 

* TIMING...until 8 PM today. 

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.

* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
745 
WWUS85 KVEF 172103
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
203 PM PDT Mon Jun 17 2024

.Elevated fire concerns for Mohave County including the Colorado
River Valley are expected today due to the combination of single-
digit afternoon relative humidity, poor overnight RH recovery,
and gusty southwest winds.

AZZ101-102-180300-
/O.CON.KVEF.FW.W.0002.000000T0000Z-240618T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
203 PM MST Mon Jun 17 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY...

* AFFECTED AREA...In northwest Arizona...Fire weather zones 101 
  and 102. 

* TIMING...until 8 PM today.

* WIND...Southwest winds between 20 and 25 mph with gusts 
  approaching 35 mph.

* HUMIDITY...Afternoon humidity values between 5 and 10 percent 
  with overnight recoveries between 20 and 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
154 
WWUS85 KVEF 180254
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
754 PM PDT Mon Jun 17 2024

AZZ101-102-180400-
/O.EXP.KVEF.FW.W.0002.000000T0000Z-240618T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
754 PM MST Mon Jun 17 2024

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY...

As the sun sets, relative humidity values will increase and wind
speeds will decrease - both working to reduce fire danger. This
Red Flag Warning will be allowed to expire on time at 8 PM MST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 8:56 PM MST, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 15, 8:56 PM MST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
856 PM PDT Sat Jun 15 2024

.SYNOPSIS...An increasing southwest flow aloft will lead to a hot
and breezy day across the region today. However, a shift in the
weather pattern will bring a cooling trend to the area beginning
Sunday and continuing through the middle of next week before
temperatures are forecast to increase once again. Temperatures
will be more seasonal early to mid week for the first time since
late May.
&&

.UPDATE...The current forecast remains on track with no major
changes necessary at this time. Temperatures across southern Nevada,
northwestern Arizona, and southeastern California topped out around
5 to 8 degrees above normal this afternoon. Beginning tomorrow,
temperatures will start decreasing, a trend that will continue
through Tuesday when temperatures will be around 3 to 5 degrees
cooler than normal. Temperatures will take back off during the
second half of the week, with afternoon temperatures 5 to 10 degrees
hotter than normal as we head into next weekend. Dry conditions are
expected to continue across the area through the end of the week.

&&

.SHORT TERM...Tonight through Sunday night.

An upper level low will continue to drop south into the region
tonight and Sunday. The trajectory of this low is dry so no
precipitation is expected with this system. Another day of gusty
west to southwest winds is expected on Sunday. The highest chance
for impactful winds is in and around Barstow, CA into the Yucca
Valley as probabilities for wind gusts over 40 MPH jump to around
80% Sunday late afternoon into the evening. This is about when a
moderate 850mb jet will be squeezing into the area. While
probabilities are decently high, the length of time of the
probabilities and area is limited so no need for wind headlines at
this time. Dry air combined with breezy winds will result in
increased fire danger. A Red Flag Warning is in effect for Sunday in
Mohave County where dry conditions, breezy winds, and primed fuels
will have the best potential for easy fir starts and rapid fire
spreads. Elsewhere, winds or fuel moisture remain marginal but
caution should be used as it will continue to be very dry in the
afternoons.

The incoming low will be the start of a cool down heading into early
next week. High temperatures SUnday afternoon will remain slightly
above normal but be about 5 degrees cooler than today's high
temperatures.

.LONG TERM...Monday through Friday.

Still expecting the passage of a weak, dry cold front Monday night
which will bring high temperatures back down closer to normal Monday-
Wednesday. Surface winds will remain elevated on Monday then return
to a more typical daytime south-southwest direction with speeds 10-
20 mph the rest of the week. Temperatures quickly start too warm on
Thursday and Friday as broad, weak trough across the west starts to
weaken its grip on the region. HeatRisk will mostly be in the
'Moderate" category, with patchy 'Major' values for a few of
the lower desert valleys heading into next weekend.
&&

.AVIATION...For Harry Reid...Light south winds expected through the
morning and early-afternoon with directional variability between 150
and 220. Expect breezy southwest winds by 21Z with gusts of 20-30
kts; 30% chance of gusts occurring above 25 kts. Gusts will become
more sporadic after sunset, but will not cease until around 12Z.
Expect a similar wind pattern on Sunday. No operationally
significant cloud cover expected, but some smoke may be evident
overnight at 10k or above.

For the rest of southern Nevada, northwestern Arizona, and
southeastern California...Gusty southwest winds will pick up across
the area around 20z with gust speeds between 20 and 30 kts. The
exception will be KBIH which will gust from the north around 20 kts
and KDAG which will gust from the west around 35 kts. Gusts will
persist through 12Z before gradually subsiding through the remainder
of the morning. Expect a similar wind pattern on Sunday. No
operationally significant cloud cover expected, except at KDAG where
a layer of smoke around 6k feet will occur through the overnight
tonight.
&&

.FIRE WEATHER...Afternoon relative humidity values are expected to
be under 15 percent over the weekend with poor overnight RH
recovery. We will see gusty southwest winds develop again Sunday
afternoon and potentially Monday afternoon with sustained winds
between 10 and 20 mph with gusts 20 to 35 mph. The combination of
low RH and gusty winds will elevate fire spread concerns, at least
locally on Sunday in Mohave County and the Colorado River Valley
where a Red Flag Warning is in effect.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Stessman
SHORT TERM...Nickerson
LONG TERM...Pierce
AVIATION...Varian

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Arizona, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.